MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 95MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 95MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.195S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review / investigation but has yet to be received.Additional pro-code: ktt.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to a broken trochanteric femoral nailing system advanced (tfna) fenestrated screw and distal locking screw on (b)(6) 2019.Originally, the patient was implanted with the tfna due to a right proximal femur fracture in (b)(6) 2018.On an unknown date after the original surgery, the patient presented for treatment of non-union of right proximal femur.The threaded portion of the lag screw broke deep within the bone and a decision was made to leave it.Additionally, the distal locking screw was also found broken and a decision was also made to not retrieve the fragments.The nail and a majority of the lag screw were removed and replaced with an angle blade plate.The implants and specimens were sent to pathology for routine culture and rule out infection.However, the suspected cause of the non-union was a poor reduction from the original surgery.The surgery was successfully completed with no adverse consequence to the patient.Concomitant device reported: tfna nail (part # 04.037.158s, lot # unknown, quantity# 1).This is report 2 for 2 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was completed: the device was not returned.A provided fluoroscopy/x-ray image was reviewed.The image revealed a portion of the threaded distal tip of a broken lag screw within the patient's femoral head.The remaining portion of the lag screw was not implanted and not visible in the image.No issues were observed to the concomitant nail.The distal locking screw was not visible in the image provided.No other devices or issues were noted in the image.The device's lot number remained unknown.Therefore, a manufacturing record evaluation/review could not be performed.The complaint was confirmed with investigation.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 95MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8961320
Report Number2939274-2019-60298
Device Sequence Number11426594
Product Code HSB
UDI-Device Identifier10886982098757
UDI-Public(01)10886982098757
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.195S
Device Catalogue Number04.038.195S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/16/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE; 11 MM/130 DEG TI CANN TFNA 380 MM/RIGHT - STERILE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient Weight88